Alert archive / Michigan / River Flood Warnings in 2016
River Flood Warning 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Apr 3, 2016, 9:47 PM EDT for Newaygo County, Michigan. It took effect at Apr 4, 2016, 2:00 AM EDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2016, 9:47 PM EDT (01:47 UTC)
- In effect from
- Apr 4, 2016, 2:00 AM EDT
- Expired
- Apr 7, 2016, 2:00 AM EDT
- In force
- 3 days
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Newaygo County, MI
The radar
The Grand Rapids radar (KGRR), 59 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muskegon River near Croton Dam (CROM4).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04121970, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
177
WGUS43 KGRR 040148
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
947 PM EDT SUN APR 3 2016
...The National Weather Service in Grand Rapids has issued a flood
warning for the following rivers in Southwest Lower Michigan...
Muskegon River Near Croton affecting Newaygo County
.Confidence has increased the Muskegon River near Croton will rise
above flood stage...resulting in minor flooding. There is a good
chance for minor flooding through Wednesday. Precipitation tonight
will be quite light. Otherwise... additional snow is expected
Tuesday evening into Wednesday morning. The following forecast is
based on observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Even 6 inches of fast-moving flood water can knock
you off your feet... and a depth of 2 feet will float your car.
Never try to walk... swim... or drive through such swift water. If
you come upon flood waters... stop... turn around and go another way.
This warning will be in effect until the river falls below its flood
stage.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC123-050347-
/O.NEW.KGRR.FL.W.0006.160404T0600Z-160407T0600Z/
/CROM4.1.ER.160404T0600Z.160405T1200Z.160406T1800Z.NO/
947 PM EDT SUN APR 3 2016
The National Weather Service in Grand Rapids has issued a
* Flood Warning for
the Muskegon River Near Croton.
* from late tonight to late Wednesday night.
* At 9:30 PM Sunday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is forecast.
* Forecast, the river is expected to rise to around 9.3 feet by
Tuesday morning.
* Impact, at 9.5 feet...Flood water begins surrounding cottages and
homes downstream from the City of Newaygo in the areas of Leisure
Land subdivision in Bridgeton Township and Sycamore Flats in
Ashland Township impacting 17 properties.
* Flood history, this crest compares to a previous crest of 9.4 feet
on Mar 14 2006.
&&
LAT...LON 4328 8604 4338 8578 4342 8562 4346 8570
4345 8582 4335 8604
$$
EBW1 follow-up statement
775
WGUS83 KGRR 041544
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1144 AM EDT MON APR 4 2016
...The Flood Warning has been cancelled and downgraded to a Flood
Advisory for the following river in Southwest Lower Michigan...
Muskegon River Near Croton affecting Newaygo County
.River levels are cresting below flood stage... except for the
Muskegon River below Croton Dam which peaked at 9.97 feet. Additional
precipitation may prolong the amount of time some rivers stay above
bankfull. Flooding of low lying areas near river banks is occurring
or is expected to occur. The following forecast is based on observed
and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio, television or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC123-041614-
/O.CAN.KGRR.FL.W.0006.000000T0000Z-160407T0600Z/
/CROM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1144 AM EDT MON APR 4 2016
The Flood Warning is cancelled for
the Muskegon River Near Croton.
and has been downgraded to a Flood Advisory.
* at 11:30 AM Monday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Forecast, the river crested below flood stage at 9.97 feet. The
river will fall to 8.4 feet by tomorrow morning.
* Impact, at 9.0 feet...Expect minor flooding of cottages and homes
downstream of Newaygo on Riverview Drive in Bridgeton Township and
Pepperidge in Ashland Township.
* Flood history, this crest compares to a previous crest of 8.9 feet
on Dec 29 2008.
&&
LAT...LON 4328 8604 4338 8578 4342 8562 4346 8570
4345 8582 4335 8604
$$
63What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 3, 7:53 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 3, 7:53 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 PM EDT SUN APR 3 2016
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 236 PM EDT SUN APR 3 2016
MINOR IMPACTS TO TRAVEL EXPECTED THROUGH EARLY MONDAY MORNING AS
LIGHT SNOW...SLEET...AND FREEZING RAIN IMPACT CENTRAL LOWER
MICHIGAN. SOME SCATTERED SNOW SHOWERS ARE POSSIBLE ON MONDAY WITH
COLD TEMPERATURES CONTINUING RIGHT ON THROUGH TUESDAY. BOTH RAIN
AND SNOW LOOK LIKELY FOR MID WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 236 PM EDT SUN APR 3 2016
WILL LEAVE THE HEADLINES AS IS BUT WILL MENTION REDUCED IMPACTS AS
MODEL GUIDANCE INDICATES MOST OF THE ACCUMULATING SNOW STAYS
ACROSS NORTHERN AND EAST CENTRAL LOWER MI. THAT SAID...SLEET AND
FREEZING RAIN COULD MIX IN AS THE COLUMN MOISTENS UP AND THE H850
WARM SURGE MOVES IN THIS EVENING. ALTHOUGH MODEL QPF IS
UNDERWHELMING WITH THIS EVENT...COULD SEE ENOUGH WINTRY MIX OR
JUST SNOW ON THE BACK SIDE OF THE CLIPPER COINCIDENT WITH FALLING
SURFACE TEMPS BELOW FREEZING TO WARRANT AN ADVISORY FOR SOME
POTENTIALLY SLICK ROADS TONIGHT AND INTO THE MONDAY MORNING
COMMUTE. IF THIS WAS NOT THE CASE I WOULD HAVE CONSIDERED
CANCELING MOST OF THE REGION UNDER THE ADVISORY.
COULD SEE A NARROW WINDOW THIS EVENING WHERE THUNDER IS POSSIBLE
SOUTH OF I-96 AHEAD OF THE COLD FRONT ASSOCIATED WITH THIS
CLIPPER. I DON'T SEE MUCH MODEL SUPPORT FOR THIS IN TERMS OF
INSTABILITY IN THE FORECAST SOUNDINGS...BUT THE HRRR DOES SHOW A
NARROW LINE OF MODEST CONVECTION POSSIBLY DEVELOPING IN THIS
REGION TONIGHT. I LEFT THE MENTION IN THE FORECAST.
MONDAY WE ARE SQUARELY IN CAA ONCE AGAIN AND MOST OF THE MODELS
ARE INDICATING THE CHANCE FOR SOME FLURRIES OR LIGHT SNOW SHOWERS
WITH LOW LEVEL FLOW OFF LAKE HURON FOR A TIME. IF WINDS ARE CLOSER
TO DUE NORTH THEN THIS WOULD BE LESS OF AN ISSUE. THERE IS ENOUGH
OF A CHANCE TO WARRANT MENTION IN THE FORECAST.
TUESDAY MORNING LOOKS QUITE COLD WITH LOWS BOTTOMING OUT IN THE
UPPER TEENS TO LOW 20S NEAR/SOUTH OF I-96. NORTH OF THERE...TEMPS
MAY DROP INTO THE 10 TO 15 DEGREE RANGE.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 236 PM EDT
SUN APR 3 2016
A LOW PRESSURE SYSTEM MOVING EAST FROM THE PLAINS STATES WILL BRING
SNOW TO OUR NORTHERN FCST AREA NEAR TO MAINLY NORTH OF I-96 TUESDAY
NIGHT INTO WEDNESDAY AND MAINLY RAIN TO AREAS SOUTH OF I-96.
A CONSENSUS OF LATEST MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST THAT
WHERE THERMAL PROFILES ARE SUFFICIENTLY COLD FOR PCPN TO FALL AS ALL
SNOW THAT AROUND TWO TO FOUR INCHES OF SNOW WILL FALL MAINLY TUESDAY
EVENING THROUGH TUESDAY NIGHT NEAR TO MAINLY NORTH OF I-96.
RELATIVELY HIGHER END AMOUNTS WITHIN THAT RANGE ARE MOST PROBABLE
NORTH OF A LINE FROM MKG TO ALMA.
PCPN WILL LINGER WEDNESDAY AS THE LOW MOVES ACROSS LOWER MICHIGAN.
SOME LIGHTER MIXED PCPN MAY LINGER ON THE BACK SIDE OF THE SYSTEM
WEDNESDAY NIGHT INTO THURSDAY AS COLDER AIR MOVES IN ON THE BACK
SIDE OF THE SYSTEM. FAIR WEATHER WILL RETURN LATE IN THE WEEK INTO
NEXT WEEKEND AS A WEAK HIGH PRESSURE RIDGE BUILDS IN. TEMPERATURES
WILL CONTINUE TO AVERAGE BELOW TO MUCH BELOW NORMAL THROUGH THE LONG
RANGE FCST PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 753 PM EDT SUN APR 3 2016
RATHER SIGNIFICANT SHIFTS IN WIND DIRECTION CAN BE EXPECTED AT ALL
TERMINALS THROUGH 06Z AS A LOW PRESSURE SYSTEM PASSES THROUGH.
EXPECT PRECIPITATION WILL EXIT FROM THE AREA TO THE SOUTHEAST WITH
PREDOMINANTLY RAIN EXPECTED. AS NOTED IN THE PREVIOUS DISCUSSION
MOST IF NOT ALL TERMINALS WILL SEE IFR VISIBILITIES AS WINDS SHIFT
TO A MORE NORTHERLY DIRECTION.
DETAIL BEYOND 12Z MONDAY HAS BEEN OMITTED FROM THESE TAFS...BUT
THE EXPECTATION IS FOR CIGS RISING TO VFR LEVELS DURING THE DAY AT
ALL TERMINALS...WITH THE QUICKEST TRANSITION TO THE SOUTH NEAR
I-94 AT THE AZO...BTL...JXN TERMINALS. A MIX OF RAIN AND SNOW WILL
BE POSSIBLE DURING THE DAY PRIMARILY AT THE MKG...GRR...LAN
TERMINALS.
&&
.MARINE...
ISSUED AT 236 PM EDT SUN APR 3 2016
SCA CONTINUES THROUGH LATER MONDAY FOR ALL ZONES. THE CHOPPIEST
CONDITIONS LOOK TO OCCUR TONIGHT. LOOK FOR A WIND SHIFT OUT ON THE
LAKE AS THE CLIPPER MOVES THROUGH TONIGHT. WINDS WILL SHIFT FROM
SOUTHERLY OR SOUTHEASTERLY ALL THE WAY TO THE NORTH TONIGHT.
&&
.HYDROLOGY...
ISSUED AT 236 PM EDT SUN APR 3 2016
A RIVER FLOOD WARNING IS IN EFFECT FOR THE MAPLE RIVER NEAR MAPLE
RAPIDS. OTHERWISE... NUMEROUS RIVER FLOOD ADVISORIES ARE IN EFFECT
FOR NUISANCE FLOODING DUE TO RIVERS OUT OF THEIR BANKS. THOUGH
LEVELS SHOULD SLOWLY FALL... MINOR FLOODING IS EXPECTED AND WILL BE
A POSSIBILITY THROUGH THE WEEK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 8 AM EDT MONDAY FOR MIZ037>040-
043>046-051-052.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT MONDAY FOR LMZ848-849.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT MONDAY FOR LMZ844-845.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR LMZ846-847.
&&
SYNOPSIS...HOVING
SHORT TERM...HOVING
LONG TERM...LAURENS
AVIATION...TJT
HYDROLOGY...63
MARINE...HOVINGHazardous weather outlook, Apr 3, 4:20 AM EDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 AM EDT SUN APR 3 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040745- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 420 AM EDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER WILL IMPACT AREAS NORTH OF A LINE FROM WHITEHALL TO ST JOHNS TODAY AND TONIGHT. SLIPPERY TRAVEL IS POSSIBLE... ESPECIALLY THIS MORNING AND TONIGHT WHEN TEMPERATURES ARE BELOW FREEZING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER BOUT OF WINTER WEATHER AND SLIPPERY TRAVEL IS EXPECTED TUESDAY NIGHT AND EARLY WEDNESDAY NORTH OF A LINE FROM WHITEHALL TO ST JOHNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-040745- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 420 AM EDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT EARLY THIS MORNING THEN AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT ON MONDAY AND ALSO FREQUENTLY WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:57 PM EDT | River Flood Advisory | GRR | Clinton | 15 days |
| Apr 4, 11:40 AM EDT | River Flood Advisory | GRR | Newaygo | 6 days |
| Apr 4, 3:45 PM EDT | Freeze Warning | GRR | Allegan, Calhoun, Jackson, Kalamazoo, Van Buren | 17 hr |
Nearby
River Flood Warnings in Michigan, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.